advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Lawrence, Kansas, USA:

I'm 23 years old, and I believe I have suffered from hypoglycemic symptoms for several years. If I don't eat every two to three hours, I get shaky, nervous, lightheaded, confused and experience mood swings. I also have heart flutters and cold sweats. Within 15 minutes of eating, I feel much better. However, I've also experienced extreme thirst and frequent urination, even in the middle of the night, and I know that these last few symptoms are symptoms of diabetes, not hypoglycemia. Is it possible to have both diseases concurrently?

Answer:

Usually not. Some people have speculated that the intermittent lows in people at risk for diabetes suggest dysregulated insulin secretion and hyperinsulinemia. However, I do not think this has been systematically studied. What you need to do is to have a fasting blood sugar with your next physician visit.

To avoid the hypoglycemic symptoms, you may need to eat small frequent feedings throughout the day.

JTL

DTQ-20030530210630
Original posting 12 Jun 2003
Posted to Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.